Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 191, NWS Cheyenne, WY

August 29, 2011Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 29, 2011, 1:43 PM MDT for Cheyenne County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2011, 1:43 PM MDT (19:43 UTC)
Expired
Aug 29, 2011, 2:32 PM MDT
In force
49 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 169 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

032 
WUUS55 KCYS 291943
SVRCYS
NEC033-292045-
/O.NEW.KCYS.SV.W.0191.110829T1943Z-110829T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
143 PM MDT MON AUG 29 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 245 PM MDT

* AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTH OF COLTON...OR 8 MILES SOUTHEAST OF SIDNEY...AND MOVING EAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUNOL AROUND 155 PM MDT.
  LODGEPOLE AROUND 215 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 55 AND
77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4100 10262 4100 10304 4121 10304 4139 10261
TIME...MOT...LOC 1943Z 268DEG 17KT 4108 10282
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
3 follow-up statements
752 
WWUS55 KCYS 291955
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
155 PM MDT MON AUG 29 2011

NEC033-292045-
/O.CON.KCYS.SV.W.0191.000000T0000Z-110829T2045Z/
CHEYENNE NE-
155 PM MDT MON AUG 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHEYENNE COUNTY UNTIL 245 PM MDT...

AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTH OF SUNOL...OR 10 MILES SOUTHEAST OF SIDNEY...MOVING EAST AT 20
MPH.

IN ADDITION...AT 121 PM MDT...A WIND GUST OF 63 MPH WAS REPORTED AT 
THE SIDNEY AIRPORT. 

THE SEVERE STORM WILL BE TRACKING EAST AT 20 MPH ACROSS SOUTHEAST 
CHEYENNE COUNTY PRIMARILY SOUTH OF INTERSTATE 80...ALTHOUGH WIND 
GUSTS IN EXCESS OF 60 MPH AND QUARTER SIZE HAIL OR LARGER COULD 
STILL OCCUR ALONG INTERSTATE 80 EAST OF SIDNEY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUNOL AROUND 200 PM MDT.
  LODGEPOLE AROUND 220 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 55 AND
77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4100 10262 4100 10304 4121 10304 4139 10261
TIME...MOT...LOC 1953Z 268DEG 17KT 4106 10279
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
387 
WWUS55 KCYS 292015
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT MON AUG 29 2011

NEC033-292045-
/O.CON.KCYS.SV.W.0191.000000T0000Z-110829T2045Z/
CHEYENNE NE-
215 PM MDT MON AUG 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHEYENNE COUNTY UNTIL 245 PM MDT...

AT 209 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF LODGEPOLE...OR
15 MILES EAST OF SIDNEY...MOVING EAST AT 20 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.

AT 121 PM MDT...A 63 MPH WIND GUST WAS REPORTED FROM THIS SEVERE 
STORM AT THE SIDNEY AIRPORT. 

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN CHEYENNE COUNTY.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 63 AND
77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4100 10262 4100 10291 4127 10289 4139 10261
TIME...MOT...LOC 2014Z 268DEG 17KT 4106 10266
WIND...HAIL 60MPH 0.75IN

$$

RUBIN
613 
WWUS55 KCYS 292032
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
232 PM MDT MON AUG 29 2011

NEC033-292042-
/O.CAN.KCYS.SV.W.0191.000000T0000Z-110829T2045Z/
CHEYENNE NE-
232 PM MDT MON AUG 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEYENNE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4100 10262 4100 10291 4127 10289 4139 10261
TIME...MOT...LOC 2032Z 268DEG 17KT 4106 10255

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 12:15 PM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 29, 12:15 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1215 PM MDT MON AUG 29 2011

.UPDATE...18Z TAF ISSUANCE...SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO MOVE FROM WEST TO EAST ACROSS THE FORECAST AREA
TODAY. WILL LIKELY SEE MVFR TO IFR CONDITIONS IN THE
THUNDERSTORMS...WITH VARIABLE GUSTY WINDS AND EVEN SOME HAIL IN
STRONG THUNDERSTORMS EXPECTED OVER THE PANHANDLE ZONES THIS
AFTERNOON. THESE STRONGER THUNDERSTORMS ARE DUE TO THE LEESIDE SFC
PRESSURE TROUGH DEVELOPING TODAY...PROVIDING ENHANCED CONVERGENCE
AND THUS POTENTIAL FOR STRONGER THUNDERSTORMS EAST OF A LINE FROM
LUSK TO KIMBALL. AS THIS CONVERGENCE BOUNDARY SHIFTS EAST THROUGH
THE EVENING AND OVERNIGHT PERIOD...WINDS WILL SHIFT TO THE WEST
AND STEADILY DIMINISH. PRECIP CHANCES WILL ALSO DIMINISH AS THESE
WESTERLY WINDS FILTER IN DRIER AIR...BUT ACTIVITY WILL LINGER
UNTIL AT LEAST 04Z ACROSS THE EASTERN PANHANDLE. MVFR CONDITIONS
IN PATCHY AREAS OF FOG WILL THEN DEVELOP IN THIS AREA AS SKIES
CLEAR AND RADIATIONAL COOLING COMMENCES.

&&

PREV DISCUSSION... /ISSUED 415 AM MDT MON AUG 29 2011/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
EARLY MORNING CONVECTION WAS BEING PRODUCED ALONG THE LEADING EDGE
OF MID-LEVEL SHORTWAVE WHICH WAS ANALYZED THIS MORNING NR THE
CONTINENTAL DIVIDE. MEANWHILE AT THE SFC...LEE-SIDE PRESSURE TROUGH
WAS DRAPED ALONG THE FRONT RANGE AT 08Z. MODELS PROG THIS SFC TROUGH
TO BE PUSHED EAST WITH TIME TODAY AS THE MID/UPPER LEVEL TROUGH AXIS
SLOWLY SLIDES ACROSS THE CWA. DID KEEP PATCHY FOG MENTION FOR
PRIMARILY LARAMIE COUNTY THROUGH MID-MORNING TODAY AS SATURATED
LLVLS AND CALM WINDS PREVAIL. LLVL THETA-E RIDGE WILL AMPLIFY OUT
AHEAD OF THE SFC TROUGH AND WHEN COMBINED WITH STEEPENING MID-LEVEL
LAPSE RATES OF AOA 7-8C/KM EXPECT ANOTHER ROUND OF AFTERNOON AND
EVENING THUNDERSTORMS TODAY. THESE THUNDERSTORMS SHOULD INITIATE IN
THE VICINITY OF THE SFC TROUGH BY EARLY AFTERNOON AND PUSH EAST
THROUGH EARLY EVENING. SBCAPES WILL INCREASE TO AROUND 1000 J/KG BY
AFTERNOON AND WITH DEEP LAYER SHEAR IN EXCESS OF 30 KNOTS...WOULD
NOT BE SURPRISED TO SEE A FEW STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS ESPECIALLY FOR AREAS NR THE WY/NE STATELINE. FOR NOW
HAVE ADDED GUSTY WINDS/SMALL HAIL WORDING TO THE FORECAST AS ANY
SEVERE COVERAGE IS ANTICIPATED TO REMAIN VERY LIMITED. ANY
CONVECTION THAT DOES DEVELOP THIS AFTERNOON WILL PUSH EAST INTO THE
WRN NEBRASKA PANHANDLE THIS EVENING AND OUT OF THE CWA OVERNIGHT. A
DRIER AIR MASS WILL WORK IN BEHIND A WEAK PACIFIC FRONTAL PASSAGE
TUESDAY MORNING. THERE MAY BE JUST ENOUGH MOISTURE TO EEK OUT A FEW
AFTERNOON SHOWERS OR STORMS OVER THE HIGHER TERRAIN OF SOUTHEAST
WYOMING...BUT AM NOT ALL THAT CONFIDENT IN THE PROSPECT AT THIS
POINT. AS THE FOUR CORNERS HIGH CONTINUES TO WEAKEN...MID AND
UPPER-LEVEL FLOW WILL BACK TO THE SOUTHWEST BY WEDNESDAY... SETTING
THE STAGE FOR THE NEXT POTENTIAL WIDESPREAD CRITICAL FIRE WEATHER
DAY. SIMILAR TO TUESDAY...THERE MAY BE ENOUGH MID-LEVEL MOISTURE TO
SUPPORT ISOLATED AFTERNOON/EARLY EVENING CONVECTION MAINLY OVER THE
HIER TERRAIN. H7 TEMPERATURES OF AROUND 10C COMBINED WITH ENHANCED
CLOUD-COVER WILL HOLD TEMPERATURES DOWN TODAY...WITH AFTERNOON HIGHS
OF WHICH WILL ONLY CLIMB INTO THE 80S. WEST WINDS BEHIND THE
DEPARTING SHORTWAVE WILL ADVECT H7 TEMPERATURES OF AROUND 16C FOR
TUESDAY. THIS WILL RESULT IN AFTERNOON HIGHS THAT WILL REMAIN IN THE
80S WEST...AND CLIMB BACK INTO THE LOW 90S FOR THE LOWEST ELEVATIONS
ON THE ERN PLAINS. H7 TEMPERATURES CLIMB TO 17C BY WEDNESDAY...WHICH
SHOULD BUMP THE LOWEST ELEVATIONS ON THE ERN PLAINS INTO THE MID
90S...EVEN FLIRTING WITH TRIPLE DIGITS NORTH OF THE PINE RIDGE.

LONG TERM...THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST IS
HOW MUCH THUNDERSTORM COVERAGE WILL TAKE PLACE ON THURSDAY INTO
THURSDAY NIGHT. ANOTHER ISSUE IS HOW MUCH TEMPERATURES WILL COOL
OFF THIS WEEKEND.

THURSDAY-THURSDAY NIGHT:
LATEST WATER VAPOR LOOP WAS SHOWING A VORTICITY LOBE HEADING
TOWARDS BRITISH COLUMBIA WITH THE TAIL OF THIS LOBE DIVING SOUTHEAST
ACROSS THE EASTERN PACIFIC. THIS FEATURE IS PROGGED TO PUSH EAST
ACROSS THE PACIFIC NORTHWEST BEGINNING WEDNESDAY AND SHIFT EAST
ACROSS MONTANA INTO NORTHWEST WYOMING BY THURSDAY EVENING. THE GFS
IS MUCH FASTER WITH THE TRACK OF THIS WAVE COMPARED TO THE
ECMWF/GEFS ENSEMBLES/UKMET. AT THIS POINT...WE ARE FAVORING THE SLOWER
SOLUTIONS DUE TO THE LATEST WATER VAPOR TRENDS. AS A RESULT...WE
MAY SEE THE CHANCE OF SHOWERS AND THUNDERSTORMS LINGER ACROSS MUCH
OF THE EASTERN HALF OF THE FORECAST AREA ON THURSDAY NIGHT. WE
HAVE BUMPED THE PRECIPITATION CHANCES MAINLY ACROSS THE NORTHEAST
PORTION OF THE FORECAST AREA ON THURSDAY AFTERNOON INTO THURSDAY
NIGHT AS THE POTENTIAL VORTICITY ANOMALY ADVANCES INTO THE
NORTHERN WYOMING BEHIND THE FRONTAL BOUNDARY. AHEAD OF THIS
FRONT...IT WILL BE A WARM...BREEZY AND DRY DAY ACROSS MOST AREAS
ALONG AND WEST OF THE LARAMIE RANGE WHICH SPELLS GOOD RED FLAG
CONDITIONS. BEHIND THE FRONTAL BOUNDARY...IT WILL BE SOMEWHAT
COOLER ALONG WITH BETTER LOW LEVEL MOISTURE. THE BETTER CHANCE OF
CONVECTION WILL MOST LIKELY TAKE PLACE THURSDAY NIGHT MAINLY EAST
OF THE LARAMIE RANGE AS UPSLOPE FLOW DEVELOPS.

FRIDAY-FRIDAY NIGHT:
COOLER AND MOSTLY DRY CONDITIONS WILL BE THE RULE OVER THE AREA
AS THE FLOW ALOFT TURNS NORTHWEST WITH PACIFIC HIGH PRESSURE
MOVING INTO THE AREA. WE MAY SEE A FEW LINGERING SHOWERS IN THE
MORNING IN THE NORTHEAST PORTION OF THE FORECAST AREA.
OTHERWISE...WE DID MENTION A SLIGHT CHANCE OF ISOLATED AFTERNOON
THUNDERSTORMS MAINLY EAST OF THE LARAMIE RANGE.

SATURDAY-MONDAY:
LATEST WATER VAPOR LOOP IS SHOWING ANOTHER UPPER LEVEL WAVE MOVING
THROUGH THE ALEUTIANS. THE MODELS APPEAR TO BECOMING IN BETTER
ALIGNMENT ON THE POSITION OF THIS TROF IN THE NORTHERN PLAINS THIS
WEEKEND. THIS FEATURE MAY SEND ANOTHER SURGE OF COOL AIR INTO THE
AREA ON SATURDAY INTO SUNDAY. WE HAVE TWEAKED TEMPERATURES DOWN A
BIT DURING THIS TIMEFRAME. WOULD NOT BE SURPRISED IF WE DROP
TEMPERATURES DOWN EVEN MORE AS THE WEEKEND APPROACHES IF THE
POSITION OF THE TROF PAN OUT. OTHERWISE...MOSTLY DRY CONDITIONS
WILL BE THE RULE OVER THE AREA. HOWEVER...CANNOT RULE OUT AN
ISOLATED HIGH BASED AFTERNOON STORM OR TWO ALONG AND EAST OF THE
LARAMIE RANGE...BUT THE LOW LEVEL MOISTURE WILL BE QUITE LIMITED.
THEREFORE...WE HAVE KEPT THE PRECIPITATION CHANCES VERY MINIMAL.

AVIATION...06Z TAFS

SHOWERS AND THUNDERSTORMS COMING TO AN END LATE THIS EVENING. SOME
CONCERN WITH LOWERING CONDITIONS OUT IN THE PANHANDLE WITH
UPSLOPING WINDS AND INCREASING LOW LEVEL MOISTURE FROM RECENT
RAINFALL. WENT WITH SOME IFR CONDITIONS IN THE SOUTHERN PANHANDLE
NEAR SIDNEY AROUND 12Z...PERSISTING THROUGH MID MORNING. SHOWERS
AND THUNDERSTORMS RETURN MONDAY AFTERNOON...MAINLY EAST OF THE
LARAMIE RANGE. GUIDANCE SHOWING QUITE A BIT OF RAINFALL...SO WENT
WITH MVFR CONDITIONS IN MODERATE SHOWERS AFTER 18Z.

FIRE WEATHER...
ANOTHER DAY OF WET SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN TODAY.
AREAS OF THE DISTRICT WITH THE BEST CHANCE TO SEE THESE
THUNDERSTORMS WILL BE IN AREAS EAST OF INTERSTATE 25. A FEW
THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE BY LATE
AFTERNOON...ESPECIALLY NEAR THE WY/NE STATELINE. THESE SHOWERS AND
THUNDERSTORMS SHOULD MOVE EAST OF THE AREA BY LATE TONIGHT...GIVING
WAY TO MUCH DRIER CONDITIONS FOR TUESDAY. IN FACT...MINIMUM RELATIVE
HUMIDITIES WILL DIP BACK INTO THE TEENS ACROSS SOUTHEAST
WYOMING...WITH LOW TO MID 20S OVER THE NEBRASKA PANHANDLE ON
TUESDAY. AREAS OF NORTHERN CARBON AND CONVERSE COUNTIES WILL LIKELY
SEE HUMIDITIES THAT DROP BELOW CRITICAL THRESHOLDS ON TUESDAY.
HOWEVER...AT THIS POINT WINDS LOOK TO REMAIN ON THE MARGINAL SIDE.
WILL NEED TO MONITOR THESE AREAS FOR THE POTENTIAL FOR LATER
HIGHLIGHTS. FOR NOW...WILL CONTINUE HEADLINING THE FWF. WINDS WILL
TURN SOUTHWESTERLY ON WEDNESDAY AND THE DRY AIR MASS WILL CONTINUE.
WEDNESDAY WILL PROVIDE THE BEST OPPORTUNITY FOR CRITICAL FIRE
WEATHER CONDITIONS OF THE WEEK...WITH DRY...HOT AND INCREASINGLY
BREEZY CONDITIONS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...
LONG TERM/AVIATION...
Hazardous weather outlook, Aug 29, 10:33 AM MDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1033 AM MDT MON AUG 29 2011

WYZ101>119-301645-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1033 AM MDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA
AGAIN THIS AFTERNOON AND EARLY THIS EVENING. THE BEST CHANCE FOR
THESE STORMS WILL BE MAINLY ALONG AND EAST OF THE LARAMIE RANGE.
THERE IS A SLIGHT RISK OF A FEW OF THESE THUNDERSTORMS BECOMING
SEVERE LATER THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY OVER THE MOUNTAINS ON
TUESDAY AND WEDNESDAY. HOWEVER...THERE IS A BETTER CHANCE FOR
THUNDERSTORMS EAST OF THE LARAMIE RANGE ON THURSDAY AS A FRONTAL
BOUNDARY PUSHES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY TODAY AND TONIGHT

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-301645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1033 AM MDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA
AGAIN THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT
RISK OF A FEW OF THESE THUNDERSTORMS BECOMING SEVERE LATER THIS
AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

.SPOTTER INFORMATION STATEMENT...

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Aug 29, 1:39 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
139 PM MDT MON AUG 29 2011

WYZ107-108-292045-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-
139 PM MDT MON AUG 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE AND
SOUTHWESTERN GOSHEN COUNTIES UNTIL 245 PM MDT...

AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF CHUGWATER...OR 25 MILES SOUTHEAST
OF WHEATLAND...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HAWK SPRINGS AROUND 230 PM MDT.
HWY 85 AT HIGHWAY 151 AND HWY 85 MM 60 AROUND 240 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4186 10421 4156 10421 4168 10480 4187 10478
TIME...MOT...LOC 1939Z 281DEG 20KT 4176 10466

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 6:49 PM MDTSpecial Weather StatementCYSKimball56 min
Aug 28, 8:20 PM MDTSpecial Weather StatementCYSBanner55 min
Aug 29, 1:34 PM MDTFlash Flood WarningCYSCheyenne3 hr
Aug 29, 2:42 PM MDTSevere Thunderstorm WarningCYSSioux63 min
Aug 29, 3:20 PM MDTSpecial Weather StatementCYSCheyenne55 min
Aug 29, 3:25 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball, Scotts Bluff65 min
Aug 29, 3:41 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux64 min
Aug 29, 4:12 PM MDTFlash Flood WarningCYSBanner, Cheyenne, Kimball3 hr
Aug 29, 4:21 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill, Scotts Bluff54 min
Aug 29, 4:49 PM MDTSpecial Weather StatementCYSDawes56 min
Aug 29, 4:53 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes25 min
Aug 29, 5:13 PM MDTSevere Thunderstorm WarningCYSCheyenne29 min
Aug 29, 5:17 PM MDTTornado WarningCYSDawes15 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.